Can't gain weight!!!!!!

I know many of you struggle with weight gain and you all have my thoughts with you, however no matter what I eat I can't seem to be able to put on weight, could this be down to the meds. My rhumy team are getting cross with me for losing weight. I am only 43 kilos ( about 6 st 10 ) and wearing size 8 clothes. Has any one else have this problem?????

13 Replies

oldestnewest
  • In my case it's the inflammation and disease activity making everything burn up that much faster. I never actually thought that eating would be a chore (I love my grub) but it has become a bit of one! And I'm on prednisone too - without it I would probably disappear! I am trying to make the best of things by wearing clothes aimed at teenagers instead of matrons of 46 like myself!

  • Hello, I am quite lightweight and lost just over a stone, which i dont need to and eat well too.

    Not sure which drugs caused it. I have a relative on steriods and she put on a load weight. I am now off steriods and my weight has stablised but i dont seem to gain again.

  • I lost 2 stone when I was taking Leflunomide.....nothing was mentioned that Lfl had this effect & I just didn't notice I wasn't eating enough..........slowly gaining a bit of weight, but I have to make a concerted effort to eat as I'm never hungry.

  • Aww bless you you sound as if your in the same boat as us who gain weight but in reverse and it is as bigger problem for you as it is for us.xxxxx

  • Thankyou agedcrone, I too on left did you come off the drug before you started too put weight on????.

  • No point in them telling you off is there? Can they suggest some supplements you could try. What about those protein drinks bodybuilders take?

    Am slightly underweight too, but whole family have that tendency, so don't know if it's RD or meds in my case.

    I don't have much appetite though since the RD, which doesn't help. xx

  • Hi there,

    I too am in the same boat. Saw the Rheumy last week and was told that i need to eat more, easy to say when you have an appetite!

    I have been like this for nearly 2 years, was diagnosed with gluten sensitive enteropathy and then RA. I also think that sugar does have an affect on my RA, so now im gluten and sugar free- how am i meant to put on weight?!

    Wishing you all the very best

    Jo

  • Hi there, I was advised by my Coeliac dietician to add nut butters to shakes, eat protein bars (gluten free of course). Have severe RA, gastro probs, severe osteoporosis with lots of fractures currently. Have gained 2kg, it's not much but nearly 7 St now so an improvement! Important to feed those bones when very low weight. Good luck and take care x

  • Hi Diddydriver, I to have lost loads of weight,now about 6 -7 stone,size 8.I was told it's the RA ,it can affect some of us like this.i do eat,but small and often, as I can't eat large amounts,guess stomach has shrunk.I get very down being so thin,people tend to laugh and say, have some of my fat,but no laughing matter when you just can't put it on.I take calcium and vit d every day,as osteoporosis as well, hope we can gain some weight between us,good luck.x

  • Ha! I can beat that - now just below 6 stone (normal weight 7and half stone), and most size 8s are too big!

    The only treatment I'm on is prednisolone - which should cause weight gain - though I'm only on 3mg.

    I do try to eat a healthy balanced diet, with extra calories from olive oil, nuts, avocados etc, but it makes no difference. At 64 and aware of increased cardiovascular vascular risks with RA I really don't want - and don't fancy - a diet of cake, chips and chocolate, though I doubt even that would make any difference!

    What I want to know is where do all the calories go? This year in particular I've been very limited in mobility following foot and ankle surgery with much sitting about and hubby cooking and buying me chocolate - and not put on one ounce!

    Sorry to those trying to lose weight, but it's just as depressing when you can't put it on and look like a scraggy scrawny bag of bones without a single feminine curve!

  • Hi, npkb,I'm on steroids to,15 mg a day, I to don't like loads of cake, chips etc, but was told by nutritionist to eat all fatty ,high carb foods, to gain some pounds.i to have no feminine shape anymore,no boobs, no bum,think I'll get some implants,could rival Kim Kardashian! ( only joking) .anyone out there got some ideas for us skinny Minnie's.x

  • Thankyou all for the replays, at least I now know I am not alone. I know what you mean about not having much appetite. I am also lactose intolerant so I can't treat myself to any cake ugh it is just not fair.

  • I'm also wondering how to gain weight. I was quite happy with my weight until I started on hydroxychloroquine in January. Then it just dropped off me at an alarming rate. My weight stabilised again when my dose was reduced, but since starting sulfasalazine last month I have virtually lost my appetite and earlier this week was 8 stone 8. (Normal weight for me is usually around 10 and a half stone, but ideally 10 stone 2.)

    I eat a lot of nuts, but generally try to avoid fatty things. No meat, no gluten, little sugar or dairy. You just don't know what to do for the best though!

    I do believe in my case that the drugs are at least partly to blame. SSZ particularly has made all food taste horrible. So even though I force myself to eat, it isn't enjoyable.

You may also like...